# SDR CA960430201

- Difficulty date: January 19, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Cessna U206F
- Engine: Cont IO520F
- Propeller: Mcauly D2A34C58
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Failed
- Location: Main Bearings
- Part time: 35 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) FOUND CRACK IN CRANKCASE AT #2 CYLINDER. #4 CONNECTING ROD DEPARTED CRANKSHAFT CAUSING INTERNAL ENGINE DAMAGE. DISASSEMBLY OF ENGINE FOUND ALL MAIN BEARING BABBITT OVERLAYS WERE SMEARED FROM OIL STARVATION. ALL CONNECTING ROD BEARINGS SMEARED FROM LUB DISTRESS. #3 & #4 CONNECTING RODS WERE OFF THE CRANKSHAFT. ROD BOLTS BROKEN FROM THERMAL HEATING DUE TO OIL STARVATION. OIL PUMP EXHIBITED VERY LITTLE DAMAGE TO THE CAVITY WALLS, INDICATING LITTLE OR NO CIRCULATION AS THE BEARINGS WERE BEING DAMAGED. ALL OIL PASSAGES WERE VERIFIED OPEN. OIL PUMP APPEARS FUNCTION. REASON FOR OIL STARVATION NOT DETERMINED FROM EXAMINATION OF THIS EXHIBIT. NO OIL LEAK PATHS WERE FOUND.
